Alert archive / South Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 65, NWS Wilmington, NC

June 12, 1995Dillon County, South Carolina; Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 12, 1995, 5:55 PM EDT for Dillon County, South Carolina; Robeson County, North Carolina. It was in force for 50 min.

The area

The counties it named.

The facts

Issued
Jun 12, 1995, 5:55 PM EDT (21:55 UTC)
Expired
Jun 12, 1995, 6:45 PM EDT
In force
50 min
Issued by
NWS Wilmington, NC
Area
Whole counties

Counties Robeson County, NC, Dillon County, SC

The radar

The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 1995-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 1995-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILM 122156 RRA
SVRILM
NCC155-SCC033-122245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
555 PM EDT MON JUN 12 1995
 
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  645 PM EDT
FOR EVERYONE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST NORTH CAROLINA
 
   ...ROBESON COUNTY
 
 
IN NORTHEAST SOUTH CAROLINA
 
   ...DILLON COUNTY
 
AT 554 PM EDT A RADAR INDICATED A SEVERE THUNDERSTORMS NEAR LITTLE ROCK
IN DILLON COUNTY...30 MILES NORTHWEST OF FLORENCE. ANOTHER SEVERE STORM
WAS NEAR LATTA IN SOUTHERN DILLON COUNTY. MOVEMENT WAS NORTHEAST AT 30
MILES AN HOUR. THESE STORMS WILL AFFECT ROWLAND IN ROBESON COUNTY AND
THE CITY OF DILLON. HIGH WINDS WERE REPORTED WITH THESE STORMS IN LATTA.
 
PEOPLE IN THE PATH OF THIS STORM SHOULD BE ALERT FOR LARGE HAIL AND
DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR
WITH ANY THUNDERSTORM.
 
IRELAND
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:16 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 12, 2:16 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
230 PM EDT MON JUN 12 1995

STG SYS FOR THIS TM OF THE YR WL CONT TO MOV THRU AREA THRU FP. SCA
UP NOW AND WUD LK TO CONT IT INTO TNGT WI WNDS DROPPG A BIT BY
MORNING AFT FNT MOVS THRU. WL KP SUM MNTN OF ACTVTY THRU TUE NGT WI
IMPVMNT ON WED.

MDLS BRNG FNT THRU ERN NC AFT MDNGT. HWVR MDLS HV A TENDENCY TO BE
TOO FAST WI THIS TYPE OF SYSTEM...SO WL ADJUST ACCORDINGLY. BEST
VERT VEL IVE SEEN IN A LONG TM OVR AREA THRU TNGT. FNT TO MOV OUT
INTO THE WTRS TMRW MORN AND IS XPCTD TO STALL WAITING FOR MAIN VORT
TO MOV THRU TMRW NGT. WV TO FORM ON FNT AND SHUD KP LO LVL INFLUX OF
MSTR INTO LT TUE NGT. MDLS HV DRY SLOT INTO SE NC AND NVA BY 48 HRS.
DCNT LO LVL QVEC COUPLET OVR AREA TO MOV OUT WI FNT. HWVR EVEN IF
FNT RMNS FAR ENUF OFF SHORE TO NOT EFFECT US...UPR LVL INSTBLTY TMRW
NGT AND WED XPCTD IN THE FORM OF GUD UPR LVL COOLG AND UPR LVL Q
CONVRGNC. WUD LK TO KP THINGS GOING THRU TUE NGT...LNGR THAN WHAT
MDLS ARE SAYG.

HIGHLY AMPLIFIED PTTRN TO RMN OVR US THRU EFP. UPR LVL TROFFINESS OVR
E NVR REALLY GOES AWAY AS SYS RIDE UP STG RDG IN CNTRL PLAINS AND
DROP DOWN IN THE E. XPCT WNDS TO PICK UP A LTL SAT IN ADVNC OF NXT
SzYS DROPPG DOWN INTO THE E.     CGG

.MHX...SCA TNGT

In the hours before

Special weather statement, Jun 12, 2:14 PM EDT, 3 hours 41 minutes before
-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 PM EDT MON JUN 12 1995

SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS
CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35 KTS
HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT THE PRESENT TIME RADAR IS
NOT SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED
THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS
AND REDUCE VpISIBLITIES BELOW 1 MILE.

END
Special weather statement, Jun 12, 2:15 PM EDT, 3 hours 40 minutes before
-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 PM EDT MON JUN 12 1995

SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS
CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35 KTS
HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT THE PRESENT TIME RADAR IS
NOT SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED
THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS
AND REDUCE VISIBLITIES BELOW 1 MILE.

END
Special weather statement, Jun 12, 2:23 PM EDT, 3 hours 32 minutes before
NCZ505-121925-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EDT MON JUN 12 1995

SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS
CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35KTS
HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT 220PM  RADAR WAS NOT
SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED THUNDERSTORMS
DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS AND REDUCE
VISIBILITIES BELOW 1 MILE.
Special weather statement, Jun 12, 2:24 PM EDT, 3 hours 31 minutes before
NCZ505-121925-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
223 PM EDT MON JUN 12 1995

SPECIAL MARINE WARNING FOR NEW RIVER INLET TO LITTLE RIVER INLET IS
CANCELLED. THE STRONG THUNDERSTORMS PRODUCING WINDS IN EXCESS OF 35KTS
HAVE MOVED NORTHEAST TOWARD CAPE LOOKOUT. AT 220PM  RADAR WAS NOT
SHOWING ANY STRONG THUNDERSTORMS HOWEVER OTHER ISOLATED THUNDERSTORMS
DEVELOPING THIS AFTERNOON MAY PRODUCE BRIEF GUSTY WINDS AND REDUCE
VISIBILITIES BELOW 1 MILE.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 5:07 PM EDTSevere Thunderstorm WarningILMDarlington, Marlboro53 min
Jun 12, 6:01 PM EDTSevere Thunderstorm WarningILMHorry44 min
Jun 12, 12:37 PM EDTSevere Thunderstorm WarningILMNew Hanover, Pender68 min
Jun 12, 3:00 PM EDTSevere Thunderstorm WarningILMPender60 min
Jun 12, 6:32 PM EDTSevere Thunderstorm WarningILMBladen58 min
Jun 12, 6:38 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus67 min
Jun 12, 7:15 PM EDTSevere Thunderstorm WarningILMPender60 min
Jun 12, 7:42 PM EDTSevere Thunderstorm WarningILMNew Hanover48 min
Jun 12, 7:42 PM EDTSevere Thunderstorm WarningILMBrunswick33 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 1995Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.